ArticleOxford medical case reports2019
Bullous dermatosis suspected in an 8-month-old child in Guinea-Bissau.
Article in Oxford medical case reports, 2019. The graph could read no effect estimate from its abstract, so it casts no vote on the map. An erratum has been issued. Cited by 3 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed, 7 citations in OpenAlex.
- Linear IgA dermatosis secondary to treatment with piperacillin-tazobactam in a nonagenarian patient.Postepy dermatologii i alergologii · 2023Article
- Management Options for Linear Immunoglobulin A (IgA) Bullous Dermatosis: A Literature Review.Cureus · 2023Review
- Collaboration between Médecins Sans Frontières and Oxford Medical Case Reports.Oxford medical case reports · 2019Article
Corrections and comments
- Erratum issued
Authors and funding
5 authors at 2 institutions in 2 countries.
Funding
No grant is acknowledged in the PubMed record.
Abstract
An 8-month-old child was admitted to a paediatric intensive care unit in Guinea-Bissau with severe blistering dermatosis. He was treated with broad spectrum antibiotics and dressings, without improvement. After 2 weeks, linear IgA bullous dermatosis was suspected. Owing to lack of dapsone, the child was treated with prednisolone and improved. To avoid corticosteroids side effects, 2 months after starting prednisolone we switched to colchicine, but the boy's condition worsened for reasons of poor adherence, requiring intravenous corticosteroids and antibiotics. After complete resolution of the skin lesions, we continued with colchicine monotherapy, then changed to dapsone after 3 months. The child did not show any further signs of dermatosis, but his follow-up ended abruptly, because he did not return to the hospital. IgA bullous dermatosis is a challenging diagnosis in settings where pathological studies cannot be conducted. Multidisciplinary treatment is required and colchicine is a good option if dapsone is not available.
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.